Tropical Storm, Jefferson
- When
- August 5, 3:00 AM CST to 12:00 PM CST
- Where
- Jefferson forecast zone
- Property damage
- $250,000
- Reported by
- NWS Storm Survey
Tropical Storm Edouard produced minor wind damage and some coastal flooding along the southeast Texas coast before it made landfall around 7 am CDT near McFaddin Wildlife Refuge in Jefferson County, TX. 6 mb.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LCH wrote it up.
Tropical Storm Edouard produced minor wind damage and some coastal flooding along the southeast Texas coast before it made landfall around 7 am CDT near McFaddin Wildlife Refuge in Jefferson County, TX.
The lowest pressure reading in southeast Texas occurred at Sea Rim State Park, where the barometer dropped to 996.6 mb. The strongest wind gusts were mainly 50 to 70 mph across Jefferson and Orange counties, including 49 kt (56 mph) at Southeast Texas Regional Airport ASOS and 62 kt (71 mph) at Texas Point TCOON gage. Rainfall totals were between 1 and 3 inches. The highest storm tides were between 2 and 5 ft MLLW, including 3.75 ft at Sabine Pass North and 4.66 ft at Texas Point.
In Jefferson County, widespread power outages were reported, with up to 300,000 customers losing electricity. Trees and power lines were blown down county-wide. Hundreds of homes received minor roof damage. Highway 87 was briefly closed betwen Port Arthur and Sabine Pass due to storm surge flooding.
In Orange County, a few trees and power lines were blown down. Up to 700 customers lost power. Minor roof damage occurred to some homes and businesses.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before the first event at Aug 4, 10:37 PM CST, 4 hours 23 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1137 PM CDT MON AUG 4 2008
.DISCUSSION...
EDOUARD MOVING THROUGH THE COASTAL WATERS OF SOUTHWEST LOUISIANA
AT THIS TIME. CURRENT DIRECTION OF MOVEMENT IS 290 AT 8 MPH. THE
OUTER RAIN-BANDS ARE SWEEPING ACROSS VERMILION BAY AND THE COASTAL
PARISHES AROUND THE BAY...FROM VERMILION PARISH TO ST MARY PARISH.
REPORTS FROM SOUTH MARSH 239... 63 MPH WITH GUSTS TO 77 MPH
ALTHOUGH THE PLATFORM IS 50 FEET ABOVE SEA LEVEL. AS EDOUARD MOVES
WESTWARD RAIN-BANDS WILL SWEEP ACROSS COASTAL PARISHES AND COUNTIES
THROUGH THE OVERNIGHT HOURS.
LOOKING TO SEE RAINFALL TOTALS AROUND FOUR INCHES SOUTH 0F THE
I-10 CORRIDOR WHILE NORTH OF THE I-10 CORRIDOR WILL GET RECEIVE
LESS THAN THREE INCHES WITH RAINFALL TOTALS TAPERING OFF TO LESS
THAN AN INCH ACROSS CENTRAL LOUISIANA.
TIDES AT SABINE PASS ARE RUNNING ABOUT ONE FOOT ABOVE NORMAL WITH
LOW TIDE AROUND 12:43 AM. HIGH TIDES EXPECTED ALONG THE COAST OF
SW LA AND SE TX AROUND 5 AM. WINDS ARE CURRENTLY NE AT 15 TO 20
MPH WHICH IS HELPING TO PUSH THE WATER OUT.
&&
.AVIATION...
STRONGER WINDS AND LOWER CEILING SOUTH OF THE I-10 CORRIDOR
THROUGH STORM PASSAGE.
&&
.MARINE...
ALL MARINE CRAFT SHOULD BE IN PORT.
&&
.PRELIMINARY POINT TEMPS/POPS...
KLCH 75 86 76 91 73 / 80 90 10 20 10
KBPT 76 86 76 90 74 / 100 90 20 20 10
KAEX 74 91 72 95 72 / 20 30 10 10 10
KLFT 75 88 73 93 75 / 20 40 10 10 10
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...TROPICAL STORM WARNING FOR THE FOLLOWING ZONES: CAMERON...
IBERIA...ST. MARY...VERMILION.
HURRICANE WATCH FOR THE FOLLOWING ZONES: CAMERON...VERMILION.
TROPICAL STORM WIND WARNING UNTIL 3 AM CDT WEDNESDAY FOR THE
FOLLOWING ZONES: CALCASIEU.
TX...TROPICAL STORM WARNING FOR THE FOLLOWING ZONES: JEFFERSON...
ORANGE.
HURRICANE WATCH FOR THE FOLLOWING ZONES: JEFFERSON...ORANGE.
TROPICAL STORM WIND WARNING UNTIL 3 AM CDT WEDNESDAY FOR THE
FOLLOWING ZONES: HARDIN.
GM...TROPICAL STORM WARNING FOR THE FOLLOWING ZONES: COASTAL WATERS
FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM...COASTAL
WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM...
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL
CITY, LA OUT 20 NM...WATERS FROM CAMERON, LA TO HIGH
ISLAND, TX EXTENDING FROM 20 NM TO 60 NM...WATERS FROM
INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM 20 NM
TO 60 NM...WATERS FROM LOWER ATCHAFALAYA RIVER TO
INTRACOASTAL CITY, LA EXTENDING FROM 20 NM TO 60 NM.
HURRICANE WATCH FOR THE FOLLOWING ZONES: COASTAL WATERS FROM
CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM...COASTAL WATERS
FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM...WATERS
FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM TO
60 NM...WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA
EXTENDING FROM 20 NM TO 60 NM.
&&
K. KUYPERHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 540 AM CDT MON AUG 4 2008 GMZ450-452-455-470-472-475-LAZ027>033-041>045-051>055-TXZ180>182- 201-215-216-051045- COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA OUT 20 NM- WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM TO 60 NM- WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM 20 NM TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA EXTENDING FROM 20 NM TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD- ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA- LAFAYETTE-UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY- LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE- 540 AM CDT MON AUG 4 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA... SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT TROPICAL STORM EDOUARD WILL CONTINUE A WESTWARD TRACK ACROSS THE NORTHWEST GULF...EXPECTED TO MAKE LANDFALL AROUND SUNRISE TUESDAY IN THE GALVESTON AREA. MAIN IMPACTS FROM THE SYSTEM WILL BE CONFINED TO THE THE SOUTHERN PORTION OF THE AREA...ALONG AND SOUTH OF THE INTERSTATE 10 CORRIDOR. 2 TO 4 INCHES OF RAINFALL WILL BE POSSIBLE ALONG THE IMMEDIATE COAST WITH ISOLATED HIGHER AMOUNTS. ISOLATED TORNADOES WILL BE POSSIBLE PARTICULARLY LATE THIS AFTERNOON AND TONIGHT AS THE SYSTEM TRACKS PARALLEL TO THE COAST WITH ASSOCIATED RAIN BANDS MOVING INLAND. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY WITH THE DEPARTURE OF EDOUARD TUESDAY...HIGH PRESSURE IS EXPECTED TO BECOME REESTABLISHED OVER THE REGION WITH LIMITED CHANCES FOR RAIN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TODAY OR TONIGHT.
2 tropical storm. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2008Every state in 2008This day in weather historyWarnings in Texas, August 2008The 2008 hurricane season
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 133458, 133459.